Author Topic: Antihistamines and their effects on a singers vocal cord  (Read 560 times)

Eigil_Felician

  • Newbie
  • *
  • Posts: 2
Antihistamines and their effects on a singers vocal cord
« on: September 24, 2020, 06:37:33 AM »
Hello everyone,


I WANT TO ASK A FEW QUESTIONS BUT BEFORE THAT I WOULD LIKE TO INFORM YOU ABOUT SOME DETAILS, IT MIGHT BE NECESSARY FOR YOU TO UNDERSTAND MY QUESTIONS WELL.

IN CASE YOU DONT WANNA READ ALL THESE, YOU CAN SCROLL DOWN TO THE QUESTIONS. BUT I REALLY REQUEST YOU TO READ EVERYTHING.

IN THE DETAILS THERE ARE SOME MEDICAL DOCUMENTS THAT MIGHT BE HELPFUL FOR YOU AS WELL.


here is the details:

I have POIS but i also am a singer.
So keeping vocal cord from any harm or damage was always a big priority to me.
Whenever I ejaculate i often experience voice problems such as hoarseness.
Other symptoms I have experienced are: Fatigue, Lightheartedness, feverish feelings, Body itch, difficulty sleeping and some other i guess
(Although i don't think always experience all of them)
And i don't experience Nasal Congestion.

So i have heard that some POIS patients have experienced good results after taking antihistamines.

But i found this article on CEENTA's website (Charlotte Eye Ear Nose and Throat Associates)
https://www.ceenta.com/news-blog/how-can-allergies-affect-my-voice

Here they said :

"Antihistamines dry up the mucus in your body. It dries up the layer of mucus that protects your vocal cords. If your vocal cords are dry they can stiffen or inflame, which can make your voice raspy.

Otolaryngologist S. Brett Heavner, MD, said. " For professional voice users, topical medications like nasal steroids and nasal antihistamines seem to work better since they have less of a drying effect on the throat and voice. "

Nasal steroid sprays such as Flonase (Fluticasone) , Rhinocort (Budesonide) , and Nasacort (Triamcinolone) are effective in treating allergies.

Some pills, such as Singulair (Montelukast) and other leukotrienes, can be taken at night and won?t dry out your vocal cords the way antihistamines would.

Some patients with severe allergies may qualify for immunotherapy. Immunotherapy is a treatment system where patients are given shots, drops, or tablets of the substance they are allergic to in gradually-increasing doses. This helps patients increase their tolerance to those allergens. It won?t cure the allergy, but it will reduce your symptoms. "


So as i said earlier, i don't experience nasal congestion, so i don't know if i would need those Nasal steroid sprays mentioned there.

But I am thinking about using pills such as Singulair (Montelukast) and other leukotrienes which are mentioned above.

and also wondering if i should take immunotherapy

SO I WANT TO ASK 5 QUESTIONS:

1) Do you think pills such as Singulair (Montelukast) and other other leukotrienes would work well for my POIS

2) I masturbate about once in every 5-7 days sometimes twice or thrice,
and if i take those pills such as Singulair (Montelukast) and other leukotrienes
regularly once every 5-7 days. Do you think this regular use anyhow affect my vocal cords?

3) If those pills don't work and i take antihistamines, SSRIs or benzodiazepines on a regular basis, would they anyhow cause any permanent harm to my vocal cords?

4) Do you think Immunotherapy would anyhow affect and harm my vocal cords?

5) Please give me advice on how can i protect my vocal cord generally.
« Last Edit: September 24, 2020, 07:15:42 AM by Eigil_Felician »

dizzy

  • Full Member
  • ***
  • Posts: 159
Re: Antihistamines and their effects on a singers vocal cord
« Reply #1 on: September 25, 2020, 03:58:31 PM »
Those are difficult questions.

The hoarseness is also something I experience. I think this has little to do with dryness of the vocal cords, but more with muscle tension.

Look up "muscle tension dysphonia".

Quote
Muscle tension dysphonia (MTD) is one of the most common voice disorders. It occurs when the muscles around the larynx (voice box) are so tight during speaking that the voice box does not work efficiently.

I notice a lot of tension after orgasm, and there is tension in my neck and back, so probably also around the larynx.

I suggest that whenever you have this hoarseness, you try relaxation exercises or perhaps visit a masseur and see if this helps (in my case it does, but not always).

Also, I've found that during masturbation it is important to not tense up. I try to keep my neck, back, face, eyes, jaw, basically everything as relaxed as possible. Also I keep breathing (don't hold my breath), as I can seriously mess up my breath by not breathing "in" during masturbation. Strangely, I found that:

Breathing-in, then holding is ok

but

Breathing out, then holding is bad.

For me these rules then translate to less POIS and less tension after masturbation, which is good for the voice, so this might help you as well.
Male, INTJ. POIS symptoms: red eyes, ear-pain, anxiety, speech problems, pale/ugly skin, stiff neck, double chin, tinnitus, light sensitivity. POIS even after stimulation without O.

Muon

  • Hero Member
  • *****
  • Posts: 2367
    • MCAD Thread